Alert archive / Mississippi / Flash Flood Watches in 2012

Flash Flood Watch 8, NWS Jackson, MS

September 4, 2012Lamar County, Mississippi

NWS Jackson, MS issued this flash flood watch at Sep 4, 2012, 8:42 PM CDT for Lamar County, Mississippi. It was in force for 70 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2012, 8:42 PM CDT (01:42 UTC)
Expired
Sep 7, 2012, 7:00 PM CDT
In force
70 hr
Issued by
NWS Jackson, MS
Flood severity
None

County Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2069 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WGUS64 KJAN 050142
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CDT TUE SEP 4 2012

...FLASH FLOOD WATCH ISSUED FOR RESIDENTS ALONG LAKE SERENE SOUTH...

.A FLASH FLOOD WATCH HAS BEEN ISSUED FOR RESIDENTS ALONG LAKE SERENE
SOUTH...ALSO KNOWN AS STUMPY LAKE. THE LAKE SERENE SOUTHEAST DAM ALSO
KNOWN AS OAK GROVE DAM WHICH RUNS ALONG BUCCANEER ROAD HAS
EXPERIENCED A BANK SLIDE AS A RESULT OF HEAVY RAINS FROM ISAAC LAST
WEEK.

MSZ073-050945-
/O.NEW.KJAN.FF.A.0008.120905T0142Z-120906T0100Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR-
INCLUDING THE CITIES OF...WEST HATTIESBURG...LUMBERTON...PURVIS
842 PM CDT TUE SEP 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF LAMAR COUNTY.

* THROUGH WEDNESDAY EVENING

* A BANK SLIDE HAS OCCURRED ALONG THE DAM ON BUCCANEER ROAD WHICH
  SEPARATES STUMPY LAKE AND OAK GROVE LAKE. FURTHER SLIDES ARE
  POSSIBLE WHICH COULD LEAD TO POSSIBLE FAILURE OF THE DAM.

* RESIDENTS LIVING ALONG STUMPY LAKE NEED TO TAKE PRECAUTIONS
  ESPECIALLY THOSE ALONG TREASURE POINT ROAD. IF FAILURE WERE TO
  OCCUR...WATER RISES OF 2 TO 3 FEET COULD IMPACT POINTS WITHIN A
  SHORT DISTANCE DOWNSTREAM OF THE DAM IN 5 TO 10 MINUTES. BY THE
  TIME WATER REACHES WEST LAKE ROAD...ONLY 1 TO 2 FOOT RISES ARE
  POSSIBLE. THE DAM ON STUMPY LAKE ALONG WEST LAKE ROAD SHOULD HANDLE
  THE INFLUX OF WATER. EMERGENCY OFFICIALS ARE WORKING TO PUMP WATER
  OUT OF OAK GROVE LAKE TO TAKE PRESSURE OFF OF THE DAM. ANY FLOODING
  THAT WOULD OCCUR AS A RESULT OF A DAM FAILURE WOULD BE CONFINED TO
  AREAS ALONG LAKE SERENE SOUTH...ALSO KNOWN AS STUMPY LAKE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
468 
WGUS64 KJAN 051259 AAA
FFAJAN

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
759 AM CDT WED SEP 5 2012

...FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE SOUTH...

.A FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE SOUTH...ALSO
KNOWN AS STUMPY LAKE. THE LAKE SERENE SOUTHEAST DAM ALSO KNOWN AS OAK
GROVE DAM WHICH RUNS ALONG BUCCANEER ROAD HAS EXPERIENCED A BANK
SLIDE AS A RESULT OF HEAVY RAINS FROM ISAAC LAST WEEK.

MSZ073-052100-
/O.CON.KJAN.FF.A.0008.000000T0000Z-120906T0100Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR-
INCLUDING THE CITIES OF...WEST HATTIESBURG...LUMBERTON...PURVIS
759 AM CDT WED SEP 5 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST MISSISSIPPI.

* THROUGH THIS EVENING

* A BANK SLIDE HAS OCCURRED ALONG THE DAM ON BUCCANEER ROAD 
  WHICH SEPARATES STUMPY LAKE AND OAK GROVE LAKE. FURTHER SLIDES 
  ARE POSSIBLE WHICH COULD LEAD TO POSSIBLE FAILURE OF THE DAM. 

* RESIDENTS LIVING ALONG STUMPY LAKE NEED TO TAKE PRECAUTIONS
  ESPECIALLY THOSE ALONG TREASURE POINT ROAD. IF FAILURE WERE TO
  OCCUR...WATER RISES OF 2 TO 3 FEET COULD IMPACT POINTS WITHIN A
  SHORT DISTANCE DOWNSTREAM OF THE DAM IN 5 TO 10 MINUTES. BY THE
  TIME WATER REACHES WEST LAKE ROAD...ONLY 1 TO 2 FOOT RISES ARE
  POSSIBLE. THE DAM ON STUMPY LAKE ALONG WEST LAKE ROAD SHOULD HANDLE
  THE INFLUX OF WATER. EMERGENCY OFFICIALS ARE WORKING TO PUMP WATER
  OUT OF OAK GROVE LAKE TO TAKE PRESSURE OFF OF THE DAM. ANY FLOODING
  THAT WOULD OCCUR AS A RESULT OF A DAM FAILURE WOULD BE CONFINED TO
  AREAS ALONG LAKE SERENE SOUTH...ALSO KNOWN AS STUMPY LAKE. TEN
  HOMES WERE EVACUATED DOWN STREAM FROM THE DAM TUESDAY NIGHT. PUMPS
  WERE RUNNING AS OF THIS MORNING TO RELIEVE STRESS ON THE DAM. MORE
  UPDATES WILL BE ISSUED AS DAM CONDITIONS WARRANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17
511 
WGUS64 KJAN 060121
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT WED SEP 5 2012

...FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE
SOUTH...

.A FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE
SOUTH...ALSO KNOWN AS STUMPY LAKE. THE LAKE SERENE SOUTHEAST DAM
ALSO KNOWN AS OAK GROVE DAM WHICH RUNS ALONG BUCCANEER ROAD HAS
EXPERIENCED A BANK SLIDE AS A RESULT OF HEAVY RAINS FROM ISAAC
LAST WEEK.

MSZ073-060930-
/O.EXT.KJAN.FF.A.0008.000000T0000Z-120907T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR-
INCLUDING THE CITIES OF...WEST HATTIESBURG...LUMBERTON...PURVIS
821 PM CDT WED SEP 5 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST MISSISSIPPI.

* THROUGH THURSDAY EVENING

* A BANK SLIDE HAS OCCURRED ALONG THE DAM ON BUCCANEER DRIVE WHICH
  SEPARATES LAKE SERENE SOUTH AND LAKE SERENE SOUTHEAST. FURTHER
  SLIDES ARE POSSIBLE WHICH COULD LEAD TO POSSIBLE FAILURE OF THE
  DAM.

* RESIDENTS LIVING ALONG LAKE SERENE NEED TO TAKE PRECAUTIONS
  ESPECIALLY THOSE ALONG TREASURE POINT ROAD. IF FAILURE WERE TO
  OCCUR...WATER RISES OF 2 TO 3 FEET COULD IMPACT POINTS WITHIN A
  SHORT DISTANCE DOWNSTREAM OF THE DAM IN 5 TO 10 MINUTES. BY THE
  TIME WATER REACHES WEST LAKE ROAD...ONLY 1 TO 2 FOOT RISES ARE
  POSSIBLE. THE DAM ON LAKE SERENE SOUTH ALONG WEST LAKE ROAD SHOULD
  HANDLE THE INFLUX OF WATER BUT RESIDENTS ALONG PERKINS CREEK SHOULD
  REMAIN ALERT TO LATEST INFORMATION CONCERNING THE DAM. EMERGENCY
  OFFICIALS ARE WORKING TO PUMP WATER OUT OF LAKE SERENE SOUTHEAST TO
  TAKE PRESSURE OFF OF THE DAM. ANY FLOODING THAT WOULD OCCUR AS A
  RESULT OF A DAM FAILURE WOULD BE CONFINED TO AREAS ALONG LAKE
  SERENE SOUTH. TEN HOMES WERE EVACUATED DOWN STREAM FROM THE DAM
  TUESDAY NIGHT. PUMPS WERE RUNNING AS OF THIS MORNING TO RELIEVE
  STRESS ON THE DAM. MORE UPDATES WILL BE ISSUED AS DAM CONDITIONS
  WARRANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

22
925 
WGUS64 KJAN 062352
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT THU SEP 6 2012

...FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE
SOUTH...

.A FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE
SOUTH...ALSO KNOWN AS STUMPY LAKE. THE LAKE SERENE SOUTHEAST DAM
ALSO KNOWN AS OAK GROVE DAM WHICH RUNS ALONG BUCCANEER ROAD HAS
EXPERIENCED A BANK SLIDE AS A RESULT OF HEAVY RAINS FROM ISAAC
LAST WEEK.

MSZ073-080000-
/O.EXT.KJAN.FF.A.0008.000000T0000Z-120908T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR-
INCLUDING THE CITIES OF...WEST HATTIESBURG...LUMBERTON...PURVIS
652 PM CDT THU SEP 6 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST MISSISSIPPI.

* THROUGH FRIDAY EVENING

* A BANK SLIDE HAS OCCURRED ALONG THE DAM ON BUCCANEER DRIVE 
  WHICH SEPARATES LAKE SERENE SOUTH AND LAKE SERENE SOUTHEAST. 
  FURTHER SLIDES ARE POSSIBLE WHICH COULD LEAD TO POSSIBLE 
  FAILURE OF THE DAM. 

* RESIDENTS LIVING ALONG LAKE SERENE NEED TO TAKE PRECAUTIONS 
  ESPECIALLY THOSE ALONG TREASURE POINT ROAD. IF FAILURE WERE TO 
  OCCUR...WATER RISES OF 2 TO 3 FEET COULD IMPACT POINTS WITHIN 
  A SHORT DISTANCE DOWNSTREAM OF THE DAM IN 5 TO 10 MINUTES. BY 
  THE TIME WATER REACHES WEST LAKE ROAD...ONLY 1 TO 2 FOOT RISES 
  ARE POSSIBLE. THE DAM ON LAKE SERENE SOUTH ALONG WEST LAKE 
  ROAD SHOULD HANDLE THE INFLUX OF WATER BUT RESIDENTS ALONG 
  PERKINS CREEK SHOULD REMAIN ALERT TO LATEST INFORMATION 
  CONCERNING THE DAM. EMERGENCY OFFICIALS ARE WORKING TO PUMP 
  WATER OUT OF LAKE SERENE SOUTHEAST TO TAKE PRESSURE OFF OF THE 
  DAM. ANY FLOODING THAT WOULD OCCUR AS A RESULT OF A DAM 
  FAILURE WOULD BE CONFINED TO AREAS ALONG LAKE SERENE SOUTH. 
  TEN HOMES WERE EVACUATED DOWN STREAM FROM THE DAM TUESDAY 
  NIGHT. PUMPS WERE RUNNING AS OF THIS MORNING TO RELIEVE STRESS 
  ON THE DAM. MORE UPDATES WILL BE ISSUED AS DAM CONDITIONS 
  WARRANT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
22

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Sep 4, 3:10 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Sep 4, 3:10 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT TUE SEP 4 2012

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED MOST OF THE REGION UNDER THE INFLUENCE OF A MEAN
RIDGE CENTERED OVER THE SOUTHERN PLAINS TO SW US. A MIDLEVEL
CIRCULATION POSSIBLY AN MCV WAS NOTED OVER SOUTHERN AL. AREA RADARS
AND SATELLITE IMAGERY WAS PICKING UP ISOLATED TO SCATTERED THUNDERSTORMS
OVER CENTRAL AND SOUTHERN ALABAMA. THE CONVECTIVE COMPLEX HAD MOVED
TO SOUTHERN ALABAMA WITH LOCALLY HEAVY RAINFALL. ALSO THERE WAS SOME
ISOLATED CONVECTION OVER PORTIONS OF EAST AND SOUTHEAST MS. HEAT
INDEXES ACROSS THE REGION WERE PUSHING PAST 105 IN THE HEAT ADVISORY
AREA WITH DEWPOINTS IN THE MID TO UPPER 70S.

LATEST SHORT TERM FORECAST SHOWS THAT THE SOUTHEAST QUARTER OF CENTRAL
MISS STILL LOOKS GOOD FOR A FEW STRONG TO SEVERE STORMS. AS NOTED
WITH THE MORNING UPDATE WE HAVE GOOD INSTABILITY WITH 4000 PLUS
CAPES...SOME JET MAX DYNAMICS AND SOME EFFECTIVE SHEAR FOR THE
SOUTHEAST QUARTER OF CENTRAL MS THROUGH THIS EVENING. SPC DAY ONE
OUTLOOK CONTINUES WITH A SLIGHT RISK OVER THIS REGION THROUGH THIS
EVENING. SO WILL PUT A PREFIRST PERIOD IN THE ZONES. MADE ADJUSTMENT
TO AFTERNOON POPS TO REFLECT THE CURRENT COVERAGE. THE PRIMARY RISK
WITH THE FEW STRONG TO SEVERE STORMS WILL BE GUSTY WINDS...LOCALLY
HEAVY RAINS AND FREQUENT LIGHTNING. LATEST LOCAL AND NATIONAL WRF
SHOWS SOME ACTIVITY OVER MAINLY ACROSS PORTIONS OF THE EAST AND
SOUTHEAST. THE NATIONAL HRR MODEL SEEMS TO BE OVERDONE IN BLOWING
THE CONVECTION ACROSS OUR WESTERN AREAS THROUGH THIS EVENING. AS FAR
AS POPS ARE CONCERN MAV POPS FOR THE SOUTHEAST QUARTER LOOKS
REASONABLE. IT WILL BE ANOTHER HUMID NIGHT WITH MOST TEMPS IN THE
MID TO UPPER 70S IN THE HEAT ADVISORY AREA WHICH IS IN EFFECT UNTIL
7 PM WEDNESDAY. LOWER 70S WILL BE PREVALENT ACROSS THE EASTERN
AREAS. MODEL GUIDANCE LOOKED A LITTLE COOL EXCEPT FOR THE WARMER
NAM. WENT CLOSE TO THE CURRENT FORECAST.

FOR WEDNESDAY AND WEDNESDAY NIGHT...THE MEAN UPPER RIDGE WILL
FLUCTUATE IN STRENGTH ON ITS INFLUENCE OVER THE WESTERN HALF OF THE
REGION. WILL KEEP THE HEAT ADVISORY IN EFFECT UNTIL 7 PM WEDNESDAY.
IT WILL BE ANOTHER WARM DAY WITH HIGHS FROM THE MID 90S TO AROUND
100. WENT CLOSE TO THE ORIGINAL FORECAST HIGHS...THE MAV AND GMOS
LOOKED A LITTLE COOL WHILE THE NAM WAS TOO WARM IN THE DELTA REGION.
HEAT INDEXES WILL STAY IN THE HEAT ADVISORY CRITERIA IN THE WEST
HALF. AS FAR AS POPS WERE CONCERN MODELS LOOKED A LITTLE TOO DRY
WITH THE POTENTIAL FOR SOME CONVECTION COMING ACROSS THE EAST HALF
IN NORTHERLY FLOW. SO KEPT LOW END CHANCE POPS FOR THE EASTERN HALF
DURING THE DAY. AS WE GO INTO WEDNESDAY NIGHT...IT WILL BE ANOTHER
WARM HUMID NIGHT WITH LOWS IN THE LOWER TO MIDDLE 70S. MADE SLIGHT
ADJUSTMENTS TO THE WARMER NAM GUIDANCE. KEPT TEEN POPS FOR THE EAST
HALF DURING THE EVENING.

FOR THURSDAY AND THURSDAY NIGHT...THERE WILL BE THE POTENTIAL TO EXPAND
THE HEAT ADVISORY ON THURSDAY. WILL LET THE MID SHIFT LOOK AT THAT.
MEANWHILE THE MEAN UPPER RIDGE WILL CONTINUE TO FLUCTUATE IN
STRENGTH. IT WILL BE ANOTHER WARM DAY WITH HIGHS IN THE MID TO UPPER
90S. HEAT INDEX VALUES WILL BE 105 TO 106 OVER MAINLY THE WESTERN
HALF OF THE REGION. MODEL POPS ONCE AGAIN LOOKED A LITTLE LOW. SO
MADE A SLIGHT UPPER ADJUSTMENT TO ISOLATED POPS DURING THE DAY FOR
CONVECTION COMING OUT OF THE NORTH. AS FAR AS STRONG STORM POTENTIAL
IS CONCERN FOR WEDNESDAY AND THURSDAY AN ISOLATED STRONG STORM IS
NOT OUT OF THE QUESTION...BUT WILL NOT MENTION IT IN THE HWO AT THIS
TIME./17/

.LONGER TERM...(FRIDAY THROUGH NEXT MONDAY)...

A MOIST AIR MASS WILL PERSIST THROUGH FRIDAY UNTIL A RATHER POTENT
FRONTAL PASSAGE ARRIVES LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.
BOTH GFS/ECMWF SOLUTIONS PUSHING THE BOUNDARY THROUGH THE CWFA
BETWEEN MIDNIGHT AND NOON SATURDAY BUT DELAY THE UPPER TROUGH
PASSAGE UNTIL SATURDAY EVENING WHEN BEST CAA KICKS IN AND LASTS FOR
THE SUBSEQUENT 2-3 DAYS.

ON FRIDAY...SOME CONVECTIVE COMPLEXES COULD COME ACROSS THE
NORTHERN PORTION OF THE CWFA IN WEAK NWLY FLOW REGIME...MAINLY
DURING THE AFTERNOONS. DECENT MID LEVEL LAPSE RATES OF 6.5C 7-500MB
WOULD SUPPORT LOCALIZED ISOLATED STRONG TO POSSIBLY SEVERE STORMS
WITH POCKETS OF 2500J/KG MLCAPES BUT THE SHEAR WILL BE VERY WEAK.
THEN A SHORTWAVE TROUGH WILL PUSH DOWN INTO THE CENTRAL AND SOUTHERN
PLAINS BRINGING THE FRONT TOWARD THE REGION. THE GFS/GFS ENSEMBLE
MEAN AND ECMWF ALL AGREE WITH THE FASTER FROPA EARLY SATURDAY THAT
SETTLES TO THE GULF COAST SATURDAY EVENING AND THEN OFFSHORE SUNDAY.

THERE COULD BE SOME ORGANIZED STRONG TO SEVERE STORMS WITH THIS
FRONTAL PASSAGE AS 30-40KT 7-500MB WINDS HELP ADVANCE THE BOUNDARY.
PWATS OF NEARLY 2 INCHES ALONG THE FRONT SHOULD ALLOW WIDESPREAD 1 TO
2 INCHES OF RAINFALL BUT BY SUNDAY MORNING...DRIER AIR WILL DROP THE
PWATS TO LESS THAN ONE INCH ACROSS MOST OF THE REGION. GUSTY NWLY
WINDS ON SUNDAY WITH HIGHS IN THE 80S AND LOWER AFTERNOON HUMIDITIES
WILL FEEL LIKE AN AUTUMN PREVIEW TO THE START THE NEW WEEK. THERE
WILL BE A CONTINUED BREAK FROM THE HEAT WITH HIGHS IN THE LOWER 80S
AND LOWS DIPPING INTO THE 60S.

AS FAR AS HEAT IS CONCERN WITH THE WARM HUMID WEEK HEAT INDEXES WILL
TOP OUT AT AROUND 105 OR A LITTLE HIGHER BOTH THURSDAY AND FRIDAY.
THE DELTA REGION WILL GET THE BRUNT OF THE HIGHER VALUES. WE COULD BE
LOOKING AT CONTINUED HEAT ADVISORIES UNTIL THE FRONT PASSES. AFTER
THE FRONTAL PASSAGE...SOME 50S DEW POINTS ACROSS THE REGION SUNDAY
AND MONDAY WILL BE PLEASANT RELIEF. AFTERNOON HIGHS WILL STAY IN THE
80S AT LEAST THE FIRST HALF OF NEXT WEEK WHILE MONDAY MORNING SHOULD
BE THE COOLEST WITH LOWS ABOUT 57-63F. /40/

&&

AVIATION...VFR CONDS TO PREVAIL THRU THE AFTN...ACCOMPANIED BY NWLY
SFC WINDS 8-12KTS. GREATEST POTENTIAL FOR SHRA/TSRA TODAY WL BE
ACROSS SE MS THRU THE EVENING HRS...W/GUSTY WINDS AND MVFR CIG/VSBY
INVOF THIS ACTIVITY XPCTD. GENERALLY QUIET WX TO PREVAIL OVRNGT WITH
MORE MVFR/IFR CIG PSBL TOMORROW MORNING 09-13Z. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  96  75  97 /  14  14  14  24
MERIDIAN      73  95  75  95 /  24  28  17  25
VICKSBURG     75  97  76  99 /   8  12  12  24
HATTIESBURG   75  96  76  96 /  42  27  16  26
NATCHEZ       75  94  76  97 /  10  10  10  24
GREENVILLE    75 100  76  98 /   5  14  14  24
GREENWOOD     75  99  76  97 /   6  26  16  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025>028-
     034>036-040>043-047>049-053>055-059>063.

LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.

&&

17/BK/40
Hazardous weather outlook, Sep 4, 2:50 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE SEP 4 2012

MSZ051-052-055>058-062>066-072>074-052000-
NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
250 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST MISSISSIPPI. THE MOST INTENSE STORMS COULD
CONTAIN WIND GUSTS UP TO 60 MPH. SOME STORMS WILL ALSO BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING STRIKES.

IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR IN
ASSOCIATION WITH THESE STORMS WILL BE CAPABLE OF BRINGING A QUICK
ONE TO TWO INCHES OF RAIN. IF STORMS MOVE OVER THE SAME GROUND
REPEATEDLY...FLASH FLOODING MAY BECOME A CONCERN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE TO BUILD ACROSS SOUTHEASTERN
MISSISSIPPI THROUGH LATE WEEK. THE COMBINATION OF TEMPERATURE AND
HUMIDITY WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES
AND A HEAT ADVISORY MAY BECOME NECESSARY.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS
A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN
PLACE ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING
EXACT TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF SOUTHEASTERN MISSISSIPPI...AND AGAIN LATE FRIDAY AND
SATURDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>050-053-054-
059>061-052000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-
250 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

VERY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION TODAY.
THE COMBINATION OF HEAT AND HUMIDITY WILL RAISE HEAT INDEX VALUES
TO BETWEEN 105 AND 110 DEGREES WEST OF I-55 THIS AFTERNOON. A HEAT
ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

VERY HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH
AT LEAST FRIDAY WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 105 TO
110 DEGREES. THE CURRENT HEAT ADVISORY IN EFFECT WEST OF I-55 THROUGH
WEDNESDAY AFTERNOON WILL LIKELY NEED TO BE EXTENDED.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS
A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN
PLACE ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING
EXACT TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE FRIDAY AND SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Sep 4, 7:20 PM CDT, 1 hour 22 minutes before
MSZ073-074-050105-
LAMAR MS-FORREST MS-
720 PM CDT TUE SEP 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT TUE SEP 4 2012

...STRONG THUNDERSTORM DEVELOPING NEAR PURVIS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PURVIS AT 720 PM
CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL FORREST AND SOUTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3100 8935 3100 8941 3099 8942 3097 8944
      3097 8947 3098 8948 3121 8944 3120 8921
      3091 8922 3090 8934
TIME...MOT...LOC 0020Z 004DEG 12KT 3111 8935

DL
Local storm report, Sep 4, 7:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     MACEDONIA               31.38N 89.17W
09/04/2012                   FORREST            MS   EMERGENCY MNGR

            REPORTS OF TWO TO THREE TREES DOWN NEAR MACEDONIA.

&&

DCOX
Local storm report, Sep 4, 7:38 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             MAGEE                   31.87N 89.73W
09/04/2012  E0.25 INCH       SIMPSON            MS   PUBLIC

            REPORT OF PEA SIZE HAIL IN MAGEE. REPORT RELAYED VIA
            SOCIAL MEDIA.

&&

DCOX
Local storm report, Sep 4, 7:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 N MAGEE               31.93N 89.72W
09/04/2012  E1.00 INCH       SIMPSON            MS   PUBLIC

            REPORTED ALONG COOPER ROAD

&&

DL
Special weather statement, Sep 4, 7:59 PM CDT, 43 minutes before
MSZ064-065-050145-
JEFFERSON DAVIS MS-COVINGTON MS-
759 PM CDT TUE SEP 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
759 PM CDT TUE SEP 4 2012

...STRONG THUNDERSTORM NEAR COLLINS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF COLLINS AT 759 PM
CDT...MOVING SOUTH AT 10 MPH.

PEOPLE IN CENTRAL COVINGTON AND EAST CENTRAL JEFFERSON DAVIS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3144 8947 3144 8974 3166 8971 3165 8947
TIME...MOT...LOC 0059Z 003DEG 10KT 3158 8961

DL
Local storm report, Sep 4, 8:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     4 NNW OVETT             31.54N 89.05W
09/04/2012                   JONES              MS   EMERGENCY MNGR

            TREES DOWNED AND QUARTER SIZE HAIL REPORTED AT THE SAME
            LOCATION

0545 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
09/04/2012                   JONES              MS   911 CALL CENTER

            TREES AND LIMBS DOWN

0545 PM     TSTM WND DMG     MACEDONIA               31.38N 89.17W
09/04/2012                   FORREST            MS   EMERGENCY MNGR

            REPORTS OF TWO TO THREE TREES DOWN NEAR MACEDONIA.

0650 PM     HAIL             3 NNE MARTINVILLE       32.01N 89.73W
09/04/2012  E0.25 INCH       SIMPSON            MS   BROADCAST MEDIA

            REPORTS OF PEA TO DIME SIZE HAIL.

0715 PM     HAIL             4 N MAGEE               31.93N 89.72W
09/04/2012  E1.00 INCH       SIMPSON            MS   PUBLIC

            REPORTED ALONG COOPER ROAD

0720 PM     HAIL             MAGEE                   31.87N 89.73W
09/04/2012  E0.25 INCH       SIMPSON            MS   PUBLIC

            REPORT OF PEA SIZE HAIL IN MAGEE. REPORT RELAYED VIA
            SOCIAL MEDIA.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:09 PM CDTSpecial Weather StatementJANCovington31 min
Sep 4, 7:13 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson29 min
Sep 4, 7:20 PM CDTSpecial Weather StatementJANForrest45 min
Sep 4, 7:30 PM CDTSevere Thunderstorm WarningJANForrest, Lamar30 min
Sep 4, 7:59 PM CDTSpecial Weather StatementJANCovington46 min
Sep 4, 9:48 PM CDTSpecial Weather StatementJANMarion32 min
Sep 4, 10:10 PM CDTSevere Thunderstorm WarningJANMarion45 min
Sep 5, 6:11 PM CDTSpecial Weather StatementJANHinds29 min
Sep 5, 6:20 PM CDTSpecial Weather StatementJANGrenada30 min
Sep 5, 6:57 PM CDTSpecial Weather StatementJANGrenada58 min

Nearby

Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.